I'm taking birth control, is it normal to have a period twice a month?
Hi, I am on lo LoestrinFE, in the middle of the pack my period came, which lasted for eight days. After a day of taking the sugar pills, I seem to have my period again. Is this normal?This is the first time I have ever been on birth control and Im almost finished with the first pack.
I would have to say that this is not really normal, but also not that concerning it if happened just one time. Nonetheless I would suggest that you schedule an appointment with your primary care physician or OBGYN. Obviously, most women only have periods after the hormonal of the birth-control finishes. It is possible that you started your period in the way that you normally would have (if you weren't on birth control) and your body just hadn't started reacting to the birth control hormones. How I would approach this if a patient came to my office with this complaint is that I would have them start the next set of pills and just go ahead and see if this happens again. If it does, then you will need further investigation into why you're having bleeding in between your periods. The other possibility is that if you missed a pill, or took a pill at a different time of the day then you usually do, and this could explain why you had a period in the middle of your cycle. To further discuss this problem, I would suggest that you schedule an appointment with your primary care physician. This could also be an OB/GYN, if that's who you go to see for this matter. If this happens a second time, and your doctor will likely want to perform a pelvic exam.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?